Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1.Head over to this page: https://messageboards.webmd.com/health-conditions/f/mental-health/

    2.Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

    *No Dr Outside Contact Please*
    Includes Expert Content
    Post manic episode question (Dr. G)
    avatar
    reneegigliotti posted:
    I have a question about the period of time post manic episode. I do not know if my experience is typical but I'm curious if there has been any observational data collected on this subject. I typically experience the first few days to a week after a long (at least 7 days) full manic episode as kind of a depressed and cognitivly confused time. I do not process information well. I'm inattentive and have short term memory issues. I also feel just really sad. Not exactly depressed, just kind of blue. It passes without really needing medication intervention, but it is really annoying. It makes me wish I was back at least in hypomania. Is this related to biochemicasl changes that occur after mania resolves or am I just odd? (Just kidding, sort of)
     
    avatar
    Joseph F Goldberg, MD responded:
    Dear Renee,
    Studies show that it takes a good 3-4 months or more to recover from a manic episode. Cognitive symptoms are par for the course, just as you describe. In addition, 30-40% of manias are followed by a depressive episode in the subsequent 3-6 months. So, you are describing nothing odd, just the natural course of illness and recovery.

    Dr. G.
     
    avatar
    reneegigliotti replied to Joseph F Goldberg, MD's response:
    Thanks. It's good to know I do something "normal".


    Featuring Experts

    Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

    Helpful Tips

    NSAIDS and lithiumExpert
    Nonsteroidal anti-inflammatory drugs (eg, Motrin/ibuprofen, Advil, Naprosyn) raise lithium levels by about 20%. We often therefore say ... More
    Was this Helpful?
    74 of 98 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.